# SDR 2016FA0000285

- Difficulty date: June 10, 2016
- Submitted: June 10, 2016
- Operation: General aviation
- Engine: Cont C9014F
- System (JASC): 7414 · Magneto/Distributor
- Part: Clamp
- Condition: Deformed
- Location: Magneto Ignition
- Component: Magneto, Champion
- Component part number: 4301
- Stage of operation: IN
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

NEW MAGNETOS 4301, 2 OFF, PART OF KIT INSTALLED.  J-CLAMPS, SUPPLIED WITH KIT WHICH SECURE MAGNETO BASE TO ACCESSORY HOUSING NO LONGER FIT CORRECTLY.  UPPER ATTACHMENT, THE SHORT ANGLE OF THE J-INTERFERES WITH THE BASE PLATE OF THE STARTER MOTOR AND CAN ONLY BE INSTALLED BY MODIFICATION, EITHER BY MAKING THE ANGLE MORE ACUTE OR BY GRINDING OFF THE INTERFERING EDGE.  LOWER ATTACHMENT, THE SHORT ANGLE OF THE J-ANGLE PROTRUDES BELOW THE EDGE OF THE ACCESSORY HOUSING RISKING INSECURE ATTACHMENT.  CAN ONLY BY USED BY MAKING THE ANGLE MORE ACUTE. OLDER, 10 YEARS, CLAMPS STILL FIT SATISFACTORILY.
